Alert archive / Montana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 49, NWS Great Falls, MT

June 25, 2005Judith Basin County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 25, 2005, 3:49 PM MDT for Judith Basin County, Montana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2005, 3:49 PM MDT (21:49 UTC)
Expired
Jun 25, 2005, 4:30 PM MDT
In force
41 min
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

County Judith Basin County, MT

The radar

The Great Falls radar (KTFX), 120 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-327 J/kg
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTFX 252149
SVRTFX
MTC045-252230-
/O.NEW.KTFX.SV.W.0049.050625T2149Z-050625T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
349 PM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JUDITH BASIN COUNTY IN CENTRAL MONTANA
  THIS INCLUDES THE CITY OF STANFORD

* UNTIL 430 PM MDT

* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTH OF UTICA...MOVING NORTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  8 MILES SOUTHEAST OF UTICA BY 400 PM MDT
  15 MILES SOUTHEAST OF WINDHAM BY 410 PM MDT
  21 MILES SOUTHEAST OF STANFORD BY 415 PM MDT
  NEAR HOBSON AND 11 MILES SOUTHEAST OF BENCHLAND BY 425 PM MDT
  6 MILES SOUTHEAST OF MOCCASIN BY 430 PM MDT

THIS INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 32 AND 64.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4675 11000 4675 11004 4676 11005 4675 11010
      4673 11014 4674 11050 4721 11051 4708 10976
      4695 10975

$$

MPJ
1 follow-up statement
000 
WWUS55 KTFX 252218
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 PM MDT SAT JUN 25 2005

MTC045-252230-
/O.CON.KTFX.SV.W.0049.000000T0000Z-050625T2230Z/
JUDITH BASIN MT-
419 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR
JUDITH BASIN COUNTY...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF UTICA...MOVING NORTHEAST AT 25 MPH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR SOUTHWEST MONTANA.

LAT...LON 4675 11000 4675 11005 4676 11005 4675 11011
      4673 11014 4674 11050 4681 11065 4720 11064
      4727 11025 4716 10978 4695 10976

$$

MPJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:30 AM MDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jun 25, 9:30 AM MDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
930 AM MDT SAT JUN 25 2005

.UPDATE...WILL UPDATE ZONE AND STATE FORECASTS BY 10 AM. MOISTURE IN
THE SOUTHWEST FLOW AHEAD OF THE UPPER TROUGH OVER SOUTHWESTERN
CANADA AND THE PACIFIC NORTHWEST HAS BROUGHT SOME ISOLATED SHOWERS
TO THE PORTION OF THE TFX CWA NORTH AND WEST OF A BOZEMAN TO
LEWISTOWN LINE. THEREFORE...WILL ADD ISOLATED SHOWERS THIS MORNING
TO THAT AREA. AM EXPECTING GOOD MOISTURE FEED TO CONTINUE INTO THE
AFTERNOON...SO WILL INCREASE ISOLATED POPS ALONG THE CANADIAN BORDER
TO SCATTERED. REMAINDER OF FORECAST SEEMS TO BE IN GOOD SHAPE. WITH
CLOUD COVER OVER MOST OF NORTHERN ZONES...AM EXPECTING ANY STRONG TO
SEVERE THUNDERSTORMS ACROSS SOUTHWEST AND CENTRAL ZONES THIS
AFTERNOON AND EVENING.  COULSTON

&&

.PREV DISCUSSION... (ISSUED 600 AM MDT SAT JUN 25 2005)

TODAY THROUGH MONDAY...EXPECT THE ALL TOO FAMILIAR UNSETTLED WEATHER
PATTERN DURING THE PERIOD WITH AN UPPER TROUGH UPSTREAM OF THE
FORECAST AREA AND SW FLOW ALOFT WITH AREAS OF EMBEDDED MOISTURE AND
SHORTWAVES AFFECTING THE AREA. LOOKS LIKE ONE UPPER TROUGH CURRENTLY
UPSTREAM OF THE FORECAST AREA WILL WEAKEN AND MOVE THROUGH THE
FORECAST AREA ABOUT SUNDAY AS ANOTHER UPPER TROUGH SETTLES IN OVER
THE PAC NW BY MONDAY AND SPREADS MORE MOISTURE OVER THE AREA. MOST
IF NOT ALL OF THE FORECAST AREA IS SURE TO SEE RAINFALL DURING THE 3
DAY PERIOD BUT DUE TO DIFFERENCES WITH MOISTURE AND SHORTWAVE
DETAILS AMONGST THE COMPUTER MODELS HAVE KEPT POPS FOR INDIVIDUAL
12HR FORECAST PERIODS MOSTLY IN THE CHANCE CATEGORY. EXPECT SURGE OF
COOLER AIR FROM CANADA TO MOVE OVER MOST OF THE AREA ON SUN AND
CONTINUE INTO MON. HAVE THEREFORE LOWERED MOST FORECAST HIGH
TEMPERATURES. NOT TOO EXCITED ABOUT THE PROSPECTS OF SEVERE
THUNDERSTORMS THE NEXT FEW DAYS. ALTHOUGH THERE APPEARS TO BE DECENT
WIND SHEAR AT LEAST TODAY AND SUNDAY..INSTABILITY IS NOT ALL THAT
IMPRESSIVE. DOES APPEAR TO BE ENOUGH INSTABILITY TODAY TO MENTION
GUSTY WINDS AND SMALL HAIL OVER ROUGHLY THE SE HALF OF THE FORECAST
AREA.

MONDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE IN
FAIRLY GOOD AGREEMENT THOUGH THIS PERIOD AND HAVE GENERALLY MADE
ONLY MINOR CHANGES FROM PREVIOUS FORECAST. UPPER TROF MOVES FROM THE
PACIFIC NW MONDAY EVENING ACROSS THE STATE ON TUESDAY. A SURFACE
COLD FRONT SHOULD MOVE ACROSS THE FORECAST AREA MONDAY EVENING WITH
A GOOD CHANCE OF CONVECTION MONDAY EVENING WITH THE FRONT. HAVE
KEPT  POPS IN THE HIGH CHANCE RANGE AT MINIMUM MONDAY NIGHT. LATER
MONDAY NIGHT AND TUESDAY AS THE TROF AXIS MOVES OVERHEAD WILL
CONTINUE TO SEE A GOOD CHANCE FOR PRECIP WITH TEMPERATURES FALLING
BELOW NORMAL FOR TUESDAY. LINGERING SHOWERS CANNOT BE RULED OUT
TUESDAY NIGHT AND WEDNESDAY AS THE TROF MOVES EAST WITH TEMPERATURES
RETURNING TO NEAR NORMAL VALUES. WARMING AND DRYING CONTINUES
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS PROGRESSIVE PATTERN IS
ESTABLISHED OVER THE WESTERN U.S. WITH WEAK RIDGING OVER THE
NORTHERN ROCKIES. HOENISCH

FRIDAY THROUGH SATURDAY...MODELS IN FAIR AGREEMENT DURING THIS
PERIOD.  ZONAL FLOW ACROSS CWA DURING THIS PERIOD RESULTS IN A BASIC
MILD AND DRY FORECAST.  HOWEVER...MOISTURE IN A WESTERLY FLOW BRINGS
A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG THE CONTINENTAL DIVIDE ON
SATURDAY.  DOWNSLOPE WILL RESTRICT THE PRECIPITATION TO THE WESTERN
MOUNTAINS.  TEMPERATURES WILL BE NEAR TO A LITTLE ABOVE SEASONAL
NORMALS.  EK

&&

.AVIATION...
UPDATED 1200Z
UPPER LEVEL TROF LIFTS NE FROM THE PACIFIC NW INTO AB TONIGHT WITH
DEEPENING SURFACE LOW PRESSURE OVER CENTRAL MT THIS
AFTERNOON...SHIFTING EAST TO THE DAKOTAS TONIGHT. EXPECT GENERALLY
VFR CONDITIONS THROUGH TONIGHT...WITH LOCAL MVFR CONDITIONS NEAR
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. CONVECTION WILL BE
ISOLD THIS MORNING...THEN INCREASE AFTER 18Z WITH SOME STORMS
POSSIBLY PRODUCING SMALL HAIL AND GUSTY WINDS. BEST CHANCE FOR
SEVERE CONVECTION WILL BE OVER EASTERN AND SOUTHEAST ROUTES. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  73  50  66  46 /  30  20  40  40
CTB  72  46  65  45 /  30  30  30  40
HLN  80  55  70  52 /  40  20  40  40
BZN  81  48  70  48 /  30  30  40  40
WEY  72  38  65  40 /  30  20  30  40
DLN  79  48  70  49 /  30  30  30  40
HVR  79  52  75  53 /  30  30  30  50
LWT  76  48  68  48 /  40  30  40  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COULSTON/BLANK
LONG TERM....HOENISCH/KURDY
AVIATION...HOENISCH

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 25, 5:27 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
527 AM MDT SAT JUN 25 2005

MTZ008-011>013-015-047-050-051-053>055-261130-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN-
FERGUS-BROADWATER-MEAGHER-GALLATIN-
527 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-014-044>046-048-049-052-261130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JEFFERSON-
527 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 25, 2:08 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TO PROPERLY SEGMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
208 PM MDT SAT JUN 25 2005

MTZ008-015-050-052>055-260200-
BEAVERHEAD-BROADWATER-GALLATIN-JEFFERSON-JUDITH BASIN-MADISON-
MEAGHER-
152 PM MDT SAT JUN 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA.
BEAVERHEAD...BROADWATER... GALLATIN...JEFFERSON...JUDITH
BASIN...MADISON...MEAGHER.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS
OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.

MTZ047-051-260300-
BLAINE-FERGUS-
208 PM MDT SAT JUN 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH 525 IN
EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREAS...

A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR THE FOLLOWING COUNTIES
IN CENTRAL MONTANA. BLAINE...FERGUS.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES IN THESE
AREAS...ALONG WITH SEVERE THUNDERSTORMS PRODUCING LARGE HAIL GREATER
THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS
GREATER THAN 58 MPH.
Local storm report, Jun 25, 3:13 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FUNNEL CLOUD     7 S GRASS RANGE         46.93N 108.80W
06/25/2005                   FERGUS             MT   PUBLIC

            A NUMBER OF REPORTS OF FUNNEL CLOUDS AROUND THE AREA.

0205 PM     TORNADO          4 SW GRASS RANGE        46.99N 108.86W
06/25/2005  F0               FERGUS             MT   TRAINED SPOTTER

            HAIL UP TO 1 INCH

0210 PM     FUNNEL CLOUD     1 W FOREST GROVE        46.99N 109.10W
06/25/2005                   FERGUS             MT   TRAINED SPOTTER

            QUATER SIZE HAIL WITH BREIF HEAVY RAIN AND GUSTY WINDS

0215 PM     HAIL             4 W VALENTINE           47.31N 108.51W
06/25/2005  1.75 INCH        FERGUS             MT   TRAINED SPOTTER

            FREQUENT LIGHTNING WITH HEAVY BREIF RAIN.

&&

SAUCIER
Local storm report, Jun 25, 3:17 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FUNNEL CLOUD     7 S ZURICH              48.48N 109.03W
06/25/2005                   BLAINE             MT   PUBLIC

&&

SAUCIER
Local storm report, Jun 25, 3:26 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
326 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 WSW LENNEP            46.39N 110.62W
06/25/2005  1.75 INCH        MEAGHER            MT   TRAINED SPOTTER

            HEAVY RAIN WITH FREQUENT LIGHTNING.

&&

SAUCIER
Local storm report, Jun 25, 3:30 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             ROY                     47.33N 108.96W
06/25/2005  1.75 INCH        FERGUS             MT   TRAINED SPOTTER

            HEAVY RAIN WITH FREQUENT LIGHTNING.

&&

SAUCIER
Local storm report, Jun 25, 3:48 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
348 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             N DILLON                45.22N 112.63W
06/25/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            HEAVY RAIN AND LIGHTNING

&&

SAUCIER

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:58 PM MDTSevere Thunderstorm WarningTFXFergus, Judith Basin47 min
Jun 24, 11:46 PM MDTSevere Thunderstorm WarningTFXFergus44 min
Jun 25, 1:18 PM MDTSevere Thunderstorm WarningTFXFergus42 min
Jun 25, 1:44 PM MDTSevere Thunderstorm WarningTFXFergus41 min
Jun 25, 1:52 PM MDTSevere Thunderstorm WarningTFXBlaine56 min
Jun 25, 2:11 PM MDTSevere Thunderstorm WarningTFXFergus34 min
Jun 25, 2:15 PM MDTTornado WarningTFXFergus30 min
Jun 25, 2:17 PM MDTTornado WarningTFXFergus18 min
Jun 25, 3:16 PM MDTSevere Thunderstorm WarningTFXMeagher59 min
Jun 25, 3:34 PM MDTSevere Thunderstorm WarningTFXBeaverhead41 min
Jun 25, 3:43 PM MDTSevere Thunderstorm WarningTFXBroadwater, Jefferson47 min
Jun 25, 4:26 PM MDTSevere Thunderstorm WarningTFXCascade, Judith Basin64 min
Jun 25, 4:52 PM MDTSevere Thunderstorm WarningTFXMeagher53 min

Nearby

Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.